Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


other p.n meds.
Mar 26, 2005

DDI gave me severe P.N.My neurololgist sy young head of neuorology ceder sinai proved it.I have been a-symmptomatic since hiv diag. in 1989.What other meds could make my p.n worse. Thank You jennifer p

Response from Dr. Henry

HIV can cause a peripheral neuropathy. Many drugs can aggravate or induce a peripheral neuropathy besides the "D" HV drugs like D4T, ddI, and ddC (such as sulfa drugs, phenytoin, vinca alkaloids, heavy metals, nitrofurantoin and others). Other conditions such as some nutritional deficiencies (sucha s vitamin B12), diabetes, renal failure and others can induce or aggravate a peripheral neuropathy. KH



Previous
Are we sure its the meds?
Next
Side effects...what if they are OK?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement